Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical analysis of spectral properties of coupled oscillator Schrödinger operators. I. Single and double well anharmonic oscillators

Authors: D. Isaacson, E. L. Isaacson, D. Marchesin and P. J. Paes-Leme
Journal: Math. Comp. 37 (1981), 273-292
MSC: Primary 65N25; Secondary 81C05
MathSciNet review: 628695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe several methods for computing many eigenvalues and eigenfunctions of a single anharmonic oscillator Schrödinger operator whose potential may have one or two minima. One of the methods requires the solution of an ill-conditioned generalized eigenvalue problem. This method has the virtue of using a bounded amount of work to achieve a given accuracy in both the single and double well regions. We give rigorous bounds, and we prove that the approximations converge faster than any inverse power of the size of the matrices needed to compute them. We present the results of our computations for the $g:{\phi ^4}{:_1}$ theory. These results indicate that the methods actually converge exponentially fast. We conjecture why this is so.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N25, 81C05

Retrieve articles in all journals with MSC: 65N25, 81C05

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society